Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 216, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 30, 2014, 11:44 PM CDT for Harper County, Woods County, Oklahoma. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2014, 11:44 PM CDT (04:44 UTC)
- Expired
- Jul 1, 2014, 12:30 AM CDT
- In force
- 46 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Harper County, OK, Woods County, OK
The radar
The Vance AFB radar (KVNX), 102 km from the middle of the area, began a volume at 04:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 30, 6:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 4.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2699 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1994 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 7:27 PM CDT, 4 hours 17 minutes earlier.
Area forecast discussion, Jun 30, 7:27 PM CDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
727 PM CDT MON JUN 30 2014
.UPDATE...
MADE MINOR ADJUSTMENTS TO MAINLY TO LOWER RAIN CHANCES
A BIT THIS EVENING SOUTH OF A ARNETT TO PONCA CITY LINE.
&&
.DISCUSSION...
STRONG TO SEVERE STORMS ARE EXPECTED TO DEVELOP AND MOVE INTO
NORTHWEST OKLAHOMA OVER THE NEXT FEW HOURS.
WE CONTINUE MONITOR STORM DEVELOPMENT. STORM CLUSTER IN SOUTHEAST
COLORADO APPEARS TO BE INCREASING IN COVERAGE AND INTENSITY...SO
THIS MAY DEVELOP INTO A COMPLEX OVER THE NEXT FEW HOURS. IF IT
DOES...IT COULD SPEED UP AND MOVE INTO FAR NORTHWEST OKLAHOMA
BETWEEN 11 PM AND 2 AM. ADDITIONAL STORMS WILL LIKELY DEVELOP
ALONG A COLD FRONT EXTENDING FROM NEAR LIBERAL TO GREENSBURG
KANSAS IN THE NEXT 1-2 HOURS. OVERALL...DELAYED MOST STORM
CHANCES THIS EVENING UNTIL AFTER 10 PM.
A FEW STRONG TO SEVERE STORMS ARE POSSIBLE WITH DAMAGING WINDS TO
70 MPH AND HAIL TO GOLF BALLS OVER NORTHERN OKLAHOMA LATER
TONIGHT. THERE IS HIGH AMOUNTS OF POTENTIAL INSTABILITY...BUT
SHEAR IS A BIT MORE QUESTIONABLE FOR SUPPORTING SEVERE STORMS. NOT
SURE HOW STORMS WILL EVOLVE TONIGHT. REGARDLESS...NORTHERN
OKLAHOMA HAS THE HIGHEST STORM CHANCES.
HEAVY RAINFALL OF 1 TO 3 INCHES...POSSIBLY LOCALLY MORE...
COULD OCCUR ACROSS PARTS OF NORTHERN OKLAHOMA TONIGHT. WILL
LEAVE FLASH FLOOD WATCH AS IS.
DRIER AIR AND LOWER SURFACE DEWPOINTS HAVE BEEN MOVING INTO THE
AREA FROM THE SOUTH OVER THE PAST FEW HOURS...WHICH MAY LIMIT
SEVERE AND HEAVY RAINFALL POTENTIAL LATER TONIGHT...THOUGH
CONFIDENCE REMAINS LOW.
PRODUCTS WILL BE UPDATED SHORTLY.
MBS
&&
.PREV DISCUSSION... /ISSUED 645 PM CDT MON JUN 30 2014/
AVIATION...
00Z TAFS...CONVECTION IN SOUTHEAST COLORADO IS ORGANIZING
AND MOVING GENERALLY EAST AND SOUTHEAST. OTHER STORMS ARE
EXPECTED TO FORM SHORTLY IN SOUTHWEST KANSAS ALONG A FRONTAL
BOUNDARY. DIFFICULT FORECAST TO TIME IN TERMS OF CONVECTION
IMPACTING TERMINAL SITES BUT GAG/WWR/CSM AND PNC HAVE THE BEST
CHANCE FOR STORMS THROUGH 12Z TUESDAY.
STRONG LOW LEVEL JET OVERNIGHT SHOULD FAVOR STORMS BUILDING
SOUTHWARD BUT VERY WARM 7H TEMPS MAY LIMIT SOUTHWARD MOVEMENT
AT LEAST OVERNIGHT. IF STORMS ORGANIZE ENOUGH THIS EVENING AND
COLD POOL IS DEEP ENOUGH...OKC/OUN COULD SEE STORMS BY AROUND
SUNRISE TUESDAY. CONFIDENCE IN THIS IS LOW HOWEVER. LAW/SPS MAY
REMAIN DRY UNTIL HEATING/FRONTAL BOUNDARY TUESDAY
AFTERNOON/EVENING.
PREV DISCUSSION... /ISSUED 310 PM CDT MON JUN 30 2014/
DISCUSSION...
SHORT TERM...TODAY THROUGH THURSDAY...
THE HEAT IS ON...AT LEAST FOR THE REST OF TODAY. THIS WILL CHANGE
OVER THE NEXT FEWS DAYS AS A SERIES OF UPPER WAVES AND A REMNANT
FRONTAL BOUNDARY BRING SOLID RAIN CHANCES AND COOLER TEMPERATURES
TO MUCH OF OKLAHOMA AND NORTH TEXAS.
LATE THIS AFTERNOON INTO THIS EVENING...A FRONT WILL BECOME
NEARLY STATIONARY ACROSS THE OK/TX PANHANDLES...SW KS AND NW OK.
WITH SUFFICIENT DAYTIME HEATING...THIS FRONT WILL SERVE AS A FOCUS
FOR SCATTERED THUNDERSTORMS. INITIALLY...SOME OF THE STORMS MAY
PRODUCE LARGE HAIL AND DAMAGING WINDS...BUT AS WE HEAD INTO THE
EVENING...AND THUNDERSTORM OUTFLOWS CONGEAL...ONE OR MORE STORM
CLUSTERS ARE EXPECTED TO FORM AND MOVE SOUTH AND EAST INTO MUCH OF
NORTHERN AND WESTERN OKLAHOMA. INITIAL SEVERE THREATS WILL INCLUDE
LARGE HAIL AND DAMAGING WINDS...WITH THE THREAT SHIFTING TO MORE
OF A STRONG WIND AND HEAVY RAIN/FLOODING THREAT AFTER MIDNIGHT.
WITH SUBSTANTIAL DEEP LAYER MOISTURE...INDICATED BY PWATS OF 1.5
TO 2.0 INCHES...AND RECENT HEAVY RAINFALL EVENTS ACROSS
NORTHWESTERN OKLAHOMA...OPTED TO GO AHEAD AND ISSUE A FLASH FLOOD
WATCH FOR A FEW COUNTIES IN NORTHWESTERN OKLAHOMA THROUGH TUESDAY
AFTERNOON.
COOLER TEMPERATURES WILL FILL IN BEHIND SHOWERS AND STORMS
TOMORROW AS THE FRONT IS DRIVEN SOUTHWARD...WARM AND MUGGY
CONDITIONS WILL PERSIST TO THE SOUTH OF THE BOUNDARY. SHOWERS AND
STORMS WILL LIKELY BECOME LESS NUMEROUS DURING DAYLIGHT HOURS
TOMORROW...WITH A REGENERATION ACROSS THE TX PANHANDLE AND
WESTERN OKLAHOMA LATE TOMORROW INTO TOMORROW NIGHT. ONCE
AGAIN...WE EXPECT ANOTHER OVERNIGHT STORM COMPLEX TO ROLL ACROSS
OKLAHOMA...THIS TIME A BIT FARTHER SOUTH. THE PROCESS WILL REPEAT
ITSELF ON WEDNESDAY NIGHT...WITH THE GREATEST RAIN CHANCES ALONG
THE RED RIVER AND OVER FAR SOUTHERN OKLAHOMA AND NORTHERN TEXAS.
HEAVY RAINFALL AND STRONG WINDS WILL BE THE PRIMARY CONCERNS WITH
OVERNIGHT STORMS BOTH TUESDAY AND WEDNESDAY NIGHTS.
SHOWERS AND STORMS MAY LINGER INTO THURSDAY...BUT THE TREND
SHOULD BE DRIER WITH SEASONABLY WARM CONDITIONS PERSISTING.
LONG TERM...FRIDAY THROUGH MONDAY...
THE FORECAST FOR THE EXTENDED PERIOD IS AN EXERCISE IN FUZZY
FORECASTING. PRECIPITATION CHANCES WILL BE WINDING DOWN ON
THURSDAY AS THE FRONT WASHES OUT. A FEW MORE SHORTWAVES WILL MAKE
THEIR WAY THROUGH FRIDAY INTO SUNDAY...HOWEVER...ANY PRECIP
CHANCES WITH THESE WAVES ARE TOO LOW TO MENTION. TEMPERATURES WILL
SLOWLY WARM BACK UP THROUGH THE WEEKEND INTO THE LOW TO MID 90S.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 71 86 68 88 / 10 40 60 40
HOBART OK 71 86 68 86 / 20 40 70 40
WICHITA FALLS TX 75 94 73 88 / 0 10 60 40
GAGE OK 65 80 62 86 / 80 60 40 20
PONCA CITY OK 68 83 64 85 / 70 50 30 10
DURANT OK 71 92 73 88 / 0 0 50 30
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR OKZ004>006-
009>011.
TX...NONE.
&&
17/06Hazardous weather outlook, Jun 30, 9:21 PM CDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 921 PM CDT MON JUN 30 2014 OKZ004>048-050>052-TXZ083>090-020230- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 921 PM CDT MON JUN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TONIGHT... .THUNDERSTORMS... THERE IS A SLIGHT RISK FOR SEVERE STORMS TONIGHT ACROSS NORTHERN AND WEST CENTRAL OKLAHOMA. LOCATION... THE SLIGHT RISK IS ALONG AND NORTH OF A LINE FROM PERRY AND ENID... TO ELK CITY AND SAYRE. TIMING... THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE 10 PM TO 3 AM. IMPACTS... DAMAGING WIND GUSTS TO 70 MPH AND HAIL UP TO THE SIZE OF GOLF BALLS AND WILL BE THE MAIN IMPACTS. DISCUSSION... A COLD FRONT WILL SLOWLY MOVE INTO PARTS OF NORTHERN OKLAHOMA TONIGHT. THE FRONT WILL BE A FOCUS FOR WIDESPREAD THUNDERSTORM DEVELOPMENT TONIGHT. STORMS WILL DEVELOP OR MOVE INTO NORTHWESTERN OKLAHOMA BETWEEN 1O PM AND MIDNIGHT...THEN SLOWLY WEAKEN AS THEY PUSH SOUTHEAST OR EAST THROUGH THE NIGHT. STRONG INSTABILITY AND SUFFICIENT WIND SHEAR ARE SUFFICIENT FOR STRONG AND SEVERE STORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. HIGH RAIN TOTALS WILL ALSO BE POSSIBLE... WHICH COULD LEAD TO FLOODING OF LOW-LYING AND POORLY DRAINED AREAS...ALONG WITH CREEKS AND MAIN-STEM RIVERS ACROSS NORTHERN OKLAHOMA. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS PARTS OF NORTHERN AND WEST CENTRAL OKLAHOMA SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS TONIGHT. .FLOODING... HEAVY RAINFALL OF 1 TO 3 INCHES MAY CAUSE FLASH AND RIVER FLOODING IN NORTHWESTERN OKLAHOMA TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... .THUNDERSTORMS... SHOWER AND THUNDERSTORM CHANCES WILL CONTINUE ACROSS THE REGION THROUGH THE FIRST HALF OF FRIDAY AS THE FRONT LINGERS OVER THE REGION. SOME OF THE STORMS COULD BE STRONG ENOUGH TO PRODUCE HAIL AND DAMAGING WIND GUSTS...BUT HIGH RAIN TOTALS LEADING TO LOCALIZED FLOODING WILL BE THE MAIN CONCERN. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. 11/MBS
In the hours before
Special weather statement, Jun 30, 10:32 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1032 PM CDT MON JUN 30 2014
OKZ004-010400-
HARPER OK-
1032 PM CDT MON JUN 30 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HARPER COUNTY UNTIL
1100 PM CDT...
AT 1028 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
ACRES...KANSAS... MOVING SOUTH AT 25 MPH. THIS STORM WILL MOVE INTO
NORTHERN HARPER COUNTY AROUND 1045 PM. STORM INTENSITY HAS
DECREASED SOME...BUT A WARNING MAY BE REQUIRED FOR THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3700 9956 3692 9947 3673 9997 3673 10000
3700 10000
TIME...MOT...LOC 0328Z 338DEG 21KT 3709 9986The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 10:32 PM CDT | Special Weather Statement | OUN | Harper | 28 min |
| Jun 30, 10:48 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 42 min |
| Jun 30, 11:15 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper | 45 min |
| Jun 30, 11:21 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 39 min |
| Jun 30, 11:28 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 47 min |
| Jul 1, 12:13 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 35 min |
| Jul 1, 12:19 AM CDT | Special Weather Statement | OUN | Ellis, Harper, Woodward | 26 min |
| Jul 1, 12:37 AM CDT | Special Weather Statement | OUN | Woods | 23 min |
| Jul 1, 12:53 AM CDT | Special Weather Statement | OUN | Ellis, Harper, Woodward | 22 min |
| Jul 1, 1:14 AM CDT | Special Weather Statement | OUN | Beckham, Custer, Dewey, Roger Mills, Washita | 46 min |
| Jul 1, 1:18 AM CDT | Special Weather Statement | OUN | Blaine, Garfield, Grant, Kay, Kingfisher, Logan and 1 more | 42 min |
| Jul 1, 1:59 AM CDT | River Flood Warning | OUN | Harper, Woods, Woodward | 4 days |
| Jul 1, 3:32 AM CDT | Special Weather Statement | OUN | Beckham, Harmon | 43 min |
| Jul 1, 3:34 PM CDT | Special Weather Statement | OUN | Jefferson | 26 min |
| Jul 1, 4:07 PM CDT | Special Weather Statement | OUN | Jefferson | 23 min |
| Jul 1, 4:20 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 21 min |
| Jul 1, 4:51 PM CDT | Special Weather Statement | OUN | Cotton | 24 min |
| Jul 1, 5:10 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 50 min |
| Jul 1, 5:28 PM CDT | Areal Flood Advisory | OUN | Cotton, Jefferson | 2 hr |
| Jul 1, 5:42 PM CDT | Special Weather Statement | OUN | Pontotoc | 33 min |
| Jul 1, 5:44 PM CDT | Special Weather Statement | OUN | Stephens | 31 min |
| Jul 1, 5:47 PM CDT | Severe Thunderstorm Warning | OUN | Stephens | 43 min |
| Jul 1, 6:02 PM CDT | Special Weather Statement | OUN | Cotton | 28 min |
| Jul 1, 6:07 PM CDT | Severe Thunderstorm Warning | OUN | Pontotoc | 38 min |
| Jul 1, 6:20 PM CDT | Special Weather Statement | OUN | Coal | 25 min |
| Jul 1, 6:36 PM CDT | Special Weather Statement | OUN | Cotton, Stephens | 24 min |
| Jul 1, 6:47 PM CDT | Special Weather Statement | OUN | Coal, Pontotoc | 28 min |
| Jul 1, 3:35 PM CDT | Special Weather Statement | OUN | Knox | 25 min |
| Jul 1, 4:26 PM CDT | Special Weather Statement | OUN | Wichita | 34 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.